Alert archive / Missouri / Severe Thunderstorm Warnings in 2020
Severe Thunderstorm Warning 191, NWS Springfield, MO
NWS Springfield, MO issued this severe thunderstorm warning at Jun 3, 2020, 4:05 PM CDT for Oregon County, Missouri. It was in force for 22 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 3, 2020, 4:05 PM CDT (21:05 UTC)
- Expired
- Jun 3, 2020, 4:27 PM CDT
- In force
- 22 min
- Issued by
- NWS Springfield, MO
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
County Oregon County, MO
The radar
The Springfield radar (KSGF), 192 km from the middle of the area, began a volume at 21:06 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Springfield, MO (KSGF), launched 12:00Z, 9.1 hours before the alert went out and 217 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 914 J/kg
- Mixed-layer CIN
- -70 J/kg
- Mixed-layer LCL
- 976 m above ground
- 0-6 km bulk shear
- 2 kt
- 0-1 km storm-relative helicity
- 30 m²/s²
- 0-3 km storm-relative helicity
- 137 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
313
WUUS53 KSGF 032105
SVRSGF
MOC149-032145-
/O.NEW.KSGF.SV.W.0191.200603T2105Z-200603T2145Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Springfield MO
405 PM CDT Wed Jun 3 2020
The National Weather Service in Springfield has issued a
* Severe Thunderstorm Warning for...
Southern Oregon County in south central Missouri...
* Until 445 PM CDT.
* At 405 PM CDT, a severe thunderstorm was located near Alton, or 12
miles northeast of Thayer, moving east at 20 mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage
to roofs, siding, and trees.
* Locations impacted include...
Alton... Couch...
Myrtle... Wilderness...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3660 9156 3673 9154 3673 9112 3650 9113
3650 9143
TIME...MOT...LOC 2105Z 266DEG 18KT 3664 9137
HAIL...1.00IN
WIND...60MPH
$$
Burchfield1 follow-up statement
571
WWUS53 KSGF 032127
SVSSGF
Severe Weather Statement
National Weather Service Springfield MO
427 PM CDT Wed Jun 3 2020
MOC149-032136-
/O.CAN.KSGF.SV.W.0191.000000T0000Z-200603T2145Z/
Oregon MO-
427 PM CDT Wed Jun 3 2020
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHERN OREGON COUNTY IS
CANCELLED...
The storm which prompted the warning has weakened below severe
limits, and has exited the warned area. Therefore, the warning has
been cancelled. However heavy rain is still possible with this
thunderstorm.
LAT...LON 3660 9156 3673 9154 3673 9112 3650 9113
3650 9143
TIME...MOT...LOC 2124Z 266DEG 18KT 3665 9123
$$
BurchfieldWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Springfield, MO wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 3, 2:39 PM CDT, 1 hour 26 minutes earlier.
Area forecast discussion, Jun 3, 2:39 PM CDT, 1 hour 26 minutes before
Area Forecast Discussion National Weather Service Springfield MO 239 PM CDT Wed Jun 3 2020 .SHORT TERM...(This afternoon through Thursday) Issued at 201 PM CDT Wed Jun 3 2020 Scattered showers and thunderstorms have developed this afternoon south of the Interstate 44 corridor in the vicinity of a weak upper level disturbance. These storms should expand in coverage as cold pools kick up new updrafts. A few of these storms may put down some locally damaging wind gusts and perhaps some hail up to the size of quarters. Meanwhile, the environment has been a bit more hostile for thunderstorm development north of the I-44 corridor due to mid- level dry air. This could change late this afternoon, especially if outflow can get that far north. Again, a few of these storms could produce some locally damaging wind gusts and hail (if they can develop). Attention will then turn to our north this evening and overnight as there is some model consensus in developing a MCS. If this system can develop, it would tend to dive south through portions of the Missouri Ozarks and southeastern Kansas sometime later this evening or overnight. There would be an attendant damaging wind and locally heavy rainfall threat with these storms. If this MCS can develop and is slow to clear the region, it is quite possible we see activity lag into Thursday morning. Regardless, there will be some additional potential for afternoon pop-up storms in the heating of the day. We will have to keep tabs on any remaining outflow boundaries for possible triggers for initiation. The atmosphere will be supportive for a Marginal Risk for severe storms on Thursday (mainly due to CAPE profiles). As for temperatures, we went with the model blend for lows tonight with most areas ranging from the middle 60s to around 70. Morning storms and leftover clouds could play at least a small role for highs on Thursday. We are still reasonably confident that highs will reach the middle to upper 80s. Some locations out towards I-49 may reach the 90 degree mark. .LONG TERM...(Thursday Night through Wednesday) Issued at 201 PM CDT Wed Jun 3 2020 An upper level ridge will then build over the region from Friday through the weekend. This will result in a continued warming trend with highs in the upper 80s to lower 90s. Models have actually trended 1-2 degrees warmer over the last few cycles. With dew points expected to generally be in the upper 60s to lower 70s, afternoon heat indices will range from 90-100 degrees. A few pop-up storms will again be possible on Friday, especially across the eastern Ozarks. The potential for storms should then diminish (at least somewhat) this weekend as that ridge builds in. We will have to watch for MCS potential from Friday night into Saturday, especially across the eastern Ozarks if activity rides down the eastern periphery of the ridge. Models then continue to advertise the potential for the remnants of Tropical Storm Cristobal moving up through the region early next week. While the exact track and timing remain uncertain, this system may carry some heavy rainfall potential. It certainly bears watching given our recent heavy rainfall and the status of regional lake levels. && .AVIATION...(For the 18Z TAFS through 18Z Thursday afternoon) Issued at 1201 PM CDT Wed Jun 3 2020 VFR ceilings will prevail for much of the period. However, scattered thunderstorms are expected this afternoon across south- central Missouri. This may include the Branson and possibly the Springfield aerodromes. There is then the potential for another round of thunderstorms late tonight and Thursday morning, however confidence in occurrence is rather low. MVFR and brief IFR conditions can be expected around storms along with gusty and erratic winds. Outside of thunderstorms, surface winds will remain out of the south to southwest at 5-12 knots. && .SGF WATCHES/WARNINGS/ADVISORIES... MO...NONE. KS...NONE. && SHORT TERM...Schaumann LONG TERM...Schaumann AVIATION...Schaumann
Hazardous weather outlook, Jun 3, 2:46 PM CDT, 1 hour 19 minutes before
Hazardous Weather Outlook...UPDATED National Weather Service Springfield MO 246 PM CDT Wed Jun 3 2020 KSZ073-097-101-MOZ055>058-066>071-077>083-088>098-101>106-042000- Bourbon-Crawford-Cherokee-Benton-Morgan-Miller-Maries-Vernon- St. Clair-Hickory-Camden-Pulaski-Phelps-Barton-Cedar-Polk-Dallas- Laclede-Texas-Dent-Jasper-Dade-Greene-Webster-Wright-Newton- Lawrence-Christian-Douglas-Howell-Shannon-McDonald-Barry-Stone- Taney-Ozark-Oregon- 246 PM CDT Wed Jun 3 2020 This Hazardous Weather Outlook is for portions of the Missouri Ozarks and extreme southeast Kansas. .DAY ONE...This Afternoon and Tonight. Weather hazards expected... Limited hail risk. Limited thunderstorm wind damage risk. Limited flooding risk. Elevated lightning risk. Limited excessive heat risk. DISCUSSION... Isolated to scattered thunderstorms will continue into early this evening, especially near and south of the Interstate 44 corridor. A few storms may produce locally damaging wind gusts and hail up to the size of quarters. A complex of thunderstorms may then push south across portions of the outlook area this evening or later tonight. If these storms materialize, damaging winds and hail up to the size of quarters will be possible. Locally heavy rainfall and frequent lightning will be possible with all thunderstorms this afternoon and tonight. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday. Scattered thunderstorms are expected from Thursday into Saturday, and possibly again early next week. A few strong to severe storms will be possible Thursday into Thursday night. Locally damaging wind gusts and hail to the size of quarters will be the primary potential severe weather hazards. Afternoon heat indices from 90 to 100 degrees are expected from Thursday through Sunday. There is then some potential for the remnants of Tropical Storm Cristobal to track north through the region early next week. While the track remains uncertain, there would be the potential for heavy rainfall in its vicinity. .SPOTTER INFORMATION STATEMENT... Spotter activation may be needed into tonight for portions of the Missouri Ozarks and extreme southeastern Kansas. && More detailed information can be accessed at: http://www.weather.gov/sgf/sitrep This product in graphical format...along with other weather... hydrological and climate information...at http://www.weather.gov/sgf Schaumann
In the hours before
Local storm report, Jun 3, 3:44 PM CDT, 21 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
344 PM CDT WED JUN 3 2020
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0334 PM HAIL 1 NE LANTON 36.52N 91.80W
06/03/2020 E1.00 INCH HOWELL MO EMERGENCY MNGR
&&
JSSSpecial weather statement, Jun 3, 3:51 PM CDT, 14 minutes before
Special Weather Statement
National Weather Service Springfield MO
351 PM CDT Wed Jun 3 2020
MOZ106-032130-
Oregon MO-
351 PM CDT Wed Jun 3 2020
...SIGNIFICANT WEATHER ADVISORY FOR OREGON COUNTY UNTIL 430 PM CDT...
At 351 PM CDT, Doppler radar was tracking a strong thunderstorm near
Alton, or 10 miles northeast of Thayer, moving east at 15 mph.
Nickel size hail and wind gusts up to 50 mph will be possible with
this storm.
Locations impacted include...
Grand Gulf State Park... Thayer...
Mammoth Spring... Alton...
Koshkonong... Rover...
Myrtle... Wilderness...
Couch...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
&&
LAT...LON 3650 9167 3673 9167 3673 9112 3650 9113
3649 9124
TIME...MOT...LOC 2051Z 259DEG 12KT 3661 9138
BurchfieldThe office that day
Everything else NWS Springfield, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 3, 3:06 PM CDT | Severe Thunderstorm Warning | SGF | Howell, Ozark | 39 min |
| Jun 3, 3:43 PM CDT | Severe Thunderstorm Warning | SGF | Howell | 31 min |
| Jun 3, 3:51 PM CDT | Special Weather Statement | SGF | Oregon | 39 min |
| Jun 3, 4:08 PM CDT | Special Weather Statement | SGF | Shannon | 52 min |
Nearby
Severe Thunderstorm Warnings in Missouri, 2020Every severe thunderstorm warning in 2020
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.